Open Access
Translator Disclaimer
March 2016 The multiplicative orders of certain Gauss factorials, II
John B. Cosgrave, Karl Dilcher
Funct. Approx. Comment. Math. 54(1): 73-93 (March 2016). DOI: 10.7169/facm/2016.54.1.7

Abstract

We study the multiplicative orders of $(\frac{n-1}{M})_n! \pmod{n}$ for odd prime powers $n=p^\alpha$, $p\equiv 1\pmod{M}$, where the Gauss factorial $N_n!$ denotes the product of all integers up to $N$ that are relatively prime to $n$. Departing from previously obtained results on the connection between the order for $p^\alpha$ and for $p^{\alpha+1}$, we obtain new criteria for exceptions to a general pattern, with particular emphasis on the cases $M=3$, $M=4$ and $M=6$. In the process we also obtain some results of independent interest. Most results are based on generalizations of binomial coefficient congruences of Gauss, Jacobi, and Hudson and Williams.

Citation

Download Citation

John B. Cosgrave. Karl Dilcher. "The multiplicative orders of certain Gauss factorials, II." Funct. Approx. Comment. Math. 54 (1) 73 - 93, March 2016. https://doi.org/10.7169/facm/2016.54.1.7

Information

Published: March 2016
First available in Project Euclid: 22 March 2016

zbMATH: 1218.11003
MathSciNet: MR3477736
Digital Object Identifier: 10.7169/facm/2016.54.1.7

Subjects:
Primary: 11A07
Secondary: 11B65

Keywords: binomial coefficient congruences , factorials , Gauss factorials , Gauss-Wilson theorem

Rights: Copyright © 2016 Adam Mickiewicz University

JOURNAL ARTICLE
21 PAGES


SHARE
Vol.54 • No. 1 • March 2016
Back to Top